Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Quit meth. Diagnosed HIV. Mental health issue. Electric shocks through out body. Can they be fatal?

I recently had a brief relapse on meth after being clean almost a year due to some major life changes and stress . I am now back on the road to recovery. I was diagnosed one year ago with HIV and I am on Stribild, and since I have quit using again I am feeling electric type shocks that go thru my body. Its more frequent at night. I do have mental health issues that I currently take meds for PTSD military related, and some other issues that I am working thru. What could these shock like feelings come from, and can they be fatal?
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

There acould be a few possibilities for the electric shock-like sensations which you are experiencing:
1) Anxiety-related: anxiety can manifest with a variety of physical symptoms and such strange sensations are fairly commonly reported.
2) Due to the withdrawal effects of meth.
3) Due to some other medical problem - like a peripheral neuropathy.

These sensations are not fatal, but it would be a good idea to see a doctor to have an evaluation, to find out the likely cause. Since you say that you also have other stress related issues and possibly underlying anxiety, I would also suggest that you try relaxation exercises like deep breathing, progressive muscle relaxation, yoga, etc.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 11 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor